Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 25, NWS Eureka, CA

March 16, 2013

NWS Eureka, CA issued this small craft advisory at Mar 16, 2013, 2:52 AM PDT. It took effect at Mar 16, 2013, 3:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 2:52 AM PDT (09:52 UTC)
In effect from
Mar 16, 2013, 3:00 AM PDT
Expired
Mar 16, 2013, 8:59 PM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WHUS76 KEKA 160952
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 AM PDT SAT MAR 16 2013

PZZ475-161800-
/O.NEW.KEKA.SC.Y.0025.130316T1000Z-130317T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
252 AM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...NORTHERLY 15 TO 25 KT. THESE WILL PEAK THIS AFTERNOON
  AND DROP TO 10 TO 20 KT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-161800-
/O.NEW.KEKA.SC.Y.0025.130316T1800Z-130317T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
252 AM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING. 

* WINDS...NORTHERLY 10 TO 20 KT WILL INCREASE TO 15 TO 25 KT LATE
  THIS MORNING AND PEAK THIS AFTERNOON. GUSTS TO 30 KT ARE
  POSSIBLE NEAR CAPE MENDOCINO. WINDS WILL DROP TO 10 TO 20 KT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
440 
WHUS76 KEKA 161532
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PDT SAT MAR 16 2013

PZZ475-162345-
/O.CON.KEKA.SC.Y.0025.000000T0000Z-130317T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
832 AM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS...NORTHERLY 15 TO 25 KT. WINDS WILL DROP TO 10 TO 20 KT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-162345-
/O.CON.KEKA.SC.Y.0025.130316T1800Z-130317T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
832 AM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS...NORTHERLY 15 TO 25 KT. GUSTS TO 30 KT ARE POSSIBLE NEAR
  CAPE MENDOCINO. WINDS WILL DROP TO 10 TO 20 KT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
919 
WHUS76 KEKA 162209
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
309 PM PDT SAT MAR 16 2013

PZZ455-475-170400-
/O.CON.KEKA.SC.Y.0025.000000T0000Z-130317T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
309 PM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS...NORTHERLY 15 TO 25 KT. GUSTS TO 30 KT ARE POSSIBLE 
  NEAR CAPE MENDOCINO. WINDS WILL DROP TO 10 TO 20 KT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
781 
WHUS76 KEKA 170359
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 PM PDT SAT MAR 16 2013

PZZ455-171200-
/O.CAN.KEKA.SC.Y.0025.000000T0000Z-130317T0400Z/
/O.NEW.KEKA.SC.Y.0026.130317T1600Z-130318T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
859 PM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 3 AM
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 3 AM MONDAY.

* WINDS...NORTHERLY 15 TO 25 KT SUNDAY MORNING THROUGH LATE
  EVENING. GUSTS TO 30 KT ARE POSSIBLE NEAR CAPE MENDOCINO IN THE
  LATE AFTERNOON AND EARLY EVENING.

* WAVES...STEEP SHORT PERIOD NORTHWESTERLY WAVES OF ABOUT 5 FT
  DEVELOPING AS A RESULT OF INCREASING NORTHERLY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-171200-
/O.CAN.KEKA.SC.Y.0025.000000T0000Z-130317T0400Z/
/O.NEW.KEKA.SC.Y.0026.130317T1600Z-130318T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
859 PM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 9 AM
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 9 AM MONDAY.

* WINDS...NORTHERLY 15 TO 25 KT SUNDAY MORNING THROUGH EARLY
  MONDAY MORNING. GUSTS TO 30 KT ARE POSSIBLE NEAR CAPE MENDOCINO
  IN THE LATE AFTERNOON AND EARLY EVENING.

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES OF UP TO 10 FT
  DEVELOPING AS A RESULT OF INCREASING NORTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-171200-
/O.NEW.KEKA.SC.Y.0026.130317T2200Z-130318T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
859 PM PDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 3 AM
MONDAY... 

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 3 AM MONDAY.

* WINDS...NORTHERLY INCREASING TO 15 TO 25 KT SUNDAY AFTERNOON
  THEN CONTINUING INTO THE LATE EVENING.

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES OF UP TO 8 FT
  DEVELOPING AS A RESULT OF INCREASING NORTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 2:46 PM PDT, 12 hours 6 minutes earlier.

Area forecast discussion, Mar 15, 2:46 PM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
246 PM PDT FRI MAR 15 2013

.SYNOPSIS...A WEAK FRONT WILL INCREASE PRECIPITATION CHANCES ACROSS
NORTHERN DISTRICTS LATE SATURDAY. A STRONGER STORM SYSTEM WILL BRING
AREA-WIDE PRECIPITATION BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...OTHER THAN A FEW HIGH CLOUDS...CLEAR SKIES HAVE BEEN THE
NORM TODAY ACROSS THE CWA. SOME COASTAL STRATUS IS HANGING OFF THE COAST
AND WILL LIKELY MOVE IN SOON...THUS MORE LOW CLOUDS AND PATCHY FOG
COAST SIDE TONIGHT. INTERIOR AREAS WILL REMAIN MAINLY CLOUD FREE. THE
NEXT WEATHER SYSTEM IS IN THE FORM OF A SLIGHTLY STRONGER SHORTWAVE
THAT WILL APPROACH THE AREA ON SAT...BRINGING CHANCE TO LIKELY POPS
GENERALLY N OF CAPE MENDO FROM SAT AFTERNOON THRU SAT NIGHT. LIGHT
RAIN OR DRIZZLE LIKELY ALONG THE COAST NORTH OF TRINIDAD...MUCH LESS
EVERYWHERE ELSE.  THEN LARGER SCALE E PAC TROUGHING IS PROGGED BY
MOST OF THE GLOBAL MODELS BY THE MIDDLE OF COMING WEAK. ALTHOUGH
RECENT RUNS HAVE REDUCED THE AMOUNTS OF RAINFALL WITH THIS SYSTEM
CONFIDENCE IS GROWING ON LIKELIHOOD...HAVE UPPED TO MAINLY LIKELY POPS
FOR TUE INTO WEDNESDAY FOR THE ENTIRE CWA.

&&

.AVIATION...ONSHORE FLOW BEHIND A COLD FRONT WILL PUSH HIGHER LEVEL
BOUNDARY MOISTURE ONTO THE COAST EXPANDING LOW STRATUS INTO COASTAL
HUMBOLDT AND DEL NORTE COUNTIES. IFR TO LIFR CONDITIONS SHOULD
PERSIST OVERNIGHT INTO SATURDAY MORNING. SOUTH OF THE
CAPE...OFFSHORE FLOW SHOULD MAINTAIN MOSTLY VFR CONDITIONS AT THE
COAST. FARTHER INLAND SOME VALLEY FOG WILL DEVELOP TONIGHT AS GOOD
RADIATIONAL COOLING CONDITIONS DEVELOP. SOME IFR CONDITIONS MAY
DEVELOP AT UKI LATE TONIGHT INTO EARLY SATURDAY MORNING BEFORE
CLEARING OUT INTO VFR FOR THE REST OF SATURDAY.  RPA

&&

.MARINE...NORTHERLY WINDS WILL CONTINUE TO INCREASE TODAY AND
SATURDAY AS HIGH PRESSURE OVER THE EASTERN PACIFIC BUILDS. A COLD
FRONT WILL QUICKLY MOVE THROUGH THE WATERS SATURDAY NIGHT...WITH AN
EVEN STRONGER HIGH BUILDING IN ITS WAKE. THIS WILL ALLOW SCA WINDS
TO DEVELOP SOUTH OF THE CAPE...AND POSSIBLY STRETCH NORTH INTO THE
NORTHERN OUTER WATERS. STEEP...SHORT PERIODS SEAS WILL BUILD TO
BETWEEN 7 AND 10 FT IN THE SOUTHERN WATERS AS THE WINDS INCREASE. A
MORE INTENSE STORM SYSTEM WILL APPROACH THE WATERS EARLY TO MID NEXT
WEEK...WEAKENING THE NORTHERLY WINDS AS HIGH PRESSURE IS PUSHED
NORTHEAST INTO THE PACIFIC NORTHWEST. A COASTAL JET WILL DEVELOP
AHEAD OF THE LOW PRESSURE SYSTEM AND COLD FRONT...POSSIBLY
RESULTING IN GALE FORCE SOUTHERLY WINDS IN THE NORTHERN WATERS
TUESDAY OR WEDNESDAY. A STEEP 9 TO 11 SECOND NORTHWEST WAVE GROUP
WILL BUILD INTO THE WATERS BEHIND THE STORM ON WEDNESDAY. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 15, 3:53 AM PDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
353 AM PDT FRI MAR 15 2013

CAZ001>004-076-161100-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
353 AM PDT FRI MAR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.